Alert archive / West Virginia / Flash Flood Warnings in 2000

Flash Flood Warning 36, NWS Pittsburgh, PA

July 30, 2000Monongalia County, West Virginia

NWS Pittsburgh, PA issued this flash flood warning at Jul 30, 2000, 8:30 PM EDT for Monongalia County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2000, 8:30 PM EDT (00:30 UTC)
Expired
Jul 30, 2000, 11:30 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Monongalia County, WV

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2000-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2000-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
853 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 310030
FFWPBZ
WVC061-310330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
830 PM EDT SUN JUL 30 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONONGALIA COUNTY IN WEST VIRGINIA

* UNTIL 1130 PM EDT

* NATIONAL WEATHER SERVICE RADAR INDICATED 1 TO 2 INCHES OF RAIN HAS
  FALLEN OVER THE PAST HOUR OR SO. MORE RAIN IS EXPECTED THIS
  EVENING.

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

.END

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:59 PM EDT, 5 hours 31 minutes earlier.

Area forecast discussion, Jul 30, 2:59 PM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT SUN JUL 30 2000

NOT MUCH CHANCE TO THE SOUTHWEST FLOW AND WARM AND HUMID CONDITION
FOR THE REMAINDER OF THE WEEK.  AFTERNOON AND EVENING THUNDER STORMS
WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S.  UPPER LOW AND TROF TO
THE WEST WEAKENS AND NEVER MAKES IT OVER OUR CWA.

PIT   68  87  70  83 /  50  50  40  40
HLG   68  87  70  84 /  50  50  40  40
MGW   68  88  70  86 /  50  50  40  40
ZZV   68  85  68  84 /  50  50  40  40
PHD   67  84  67  83 /  50  50  40  40
FKL   67  84  67  81 /  50  50  40  40
DUJ   67  83  67  80 /  50  50  40  40
LBE   68  90  70  89 /  50  50  40  40
BTP   67  85  67  84 /  50  50  40  40
IDI   67  90  69  89 /  50  50  40  40
ODM   67  83  69  81 /  70  50  40  50

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

In the hours before

Special weather statement, Jul 30, 4:05 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 PM EDT SUN JUL 30 2000

MDZ001-302205-
GARRETT MD-
405 PM EDT SUN JUL 30 2000

...SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAINS...

SLOW MOVING THUNDERSTORMS OVER CENTRAL AND SOUTHERN PORTIONS OF THE
COUNTY ARE PRODUCING VERY HEAVY RAIN. 1 TO 1.5 INCHES HAS FALLEN
OVER PORTIONS OF THE COUNTY IN THE PAST HOUR. THE HEAVIEST RAIN WAS
TO THE EAST OF DEEP CREEK LAK,E NEAR ROUTES 135 AND 495. THIS RAIN
MAY PRODUCE PONDING OF WATER ON ROADWAYS AND CAUSE RISES ON LOCAL
STREAMS. THIS AREA IS MOVING TO THE NORTH AT AROUND 10 MPH...BUT
MORE ACTIVITY IS EXPECTED INTO THE EVENING HOURS.

Nearby

Flash Flood Warnings in West Virginia, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.